Alert archive / New York / Wind Chill Warnings in 2015
Wind Chill Warning 4, NWS Albany, NY
NWS Albany, NY issued this wind chill warning at Feb 12, 2015, 3:33 AM EST for 8 counties in New York. It took effect at Feb 13, 2015, 12:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2015, 3:33 AM EST (08:33 UTC)
- In effect from
- Feb 13, 2015, 12:00 AM EST
- Expired
- Feb 13, 2015, 12:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Albany, NY
Counties Albany County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY
The radar
The Albany radar (KENX), 39 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544 WWUS41 KALY 120833 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 333 AM EST THU FEB 12 2015 NYZ032-033-038-042-047-051-058-063-082-122200- /O.UPG.KALY.WC.A.0002.150213T0500Z-150213T1700Z/ /O.NEW.KALY.WC.W.0004.150213T0500Z-150213T1700Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH...ALTAMONT... HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD 333 AM EST THU FEB 12 2015 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST FRIDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY... SCHOHARIE VALLEY...HELDERBERGS AND EASTERN CATSKILLS. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 25 TO 40 DEGREES BELOW ZERO. * TIMING...LATE TONIGHT THROUGH FRIDAY MORNING. * IMPACTS....FROSTBITE AND HYPOTHERMIA ARE POSSIBLE FOR THOSE WITHOUT PROPER PROTECTION FROM THE COLD. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...WILL DROP TO 5 TO 20 DEGREES BELOW ZERO BY EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ CTZ001-013-MAZ001-025-NYZ039>041-043-048>050-052>054-059>061- 064>066-083-084-VTZ013>015-122200- /O.NEW.KALY.WC.Y.0007.150213T0500Z-150213T1700Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALBANY...TROY... HOOSICK FALLS...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 333 AM EST THU FEB 12 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST FRIDAY. * LOCATIONS...CENTRAL MOHAWK VALLEY...CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...MID HUDSON VALLEY...TACONICS...SOUTHERN VERMONT...THE BERKSHIRES AND NORTHWESTERN CONNECTICUT. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 15 TO 25 BELOW ZERO. * TIMING...LATE TONIGHT THROUGH FRIDAY MORNING. * IMPACTS....FROSTBITE AND HYPOTHERMIA ARE POSSIBLE FOR THOSE WITHOUT PROPER PROTECTION FROM THE COLD. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...WILL DROP TO ZERO TO 10 DEGREES BELOW ZERO BY EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
442 WWUS41 KALY 122115 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 415 PM EST THU FEB 12 2015 NYZ032-033-038-042-047-051-058-063-082-131100- /O.CON.KALY.WC.W.0004.150213T0500Z-150213T1700Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH...ALTAMONT... HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD 415 PM EST THU FEB 12 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST FRIDAY... * LOCATIONS...THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY... SCHOHARIE VALLEY...HELDERBERGS AND EASTERN CATSKILLS. * HAZARD TYPES...BRUTALLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 25 TO 40 DEGREES BELOW ZERO. * TIMING...OVERNIGHT THROUGH FRIDAY MORNING. * IMPACTS....FROSTBITE AND HYPOTHERMIA ARE POSSIBLE FOR THOSE WITHOUT PROPER PROTECTION FROM THE COLD. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...WILL DROP TO 5 TO 20 DEGREES BELOW ZERO BY EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ CTZ001-013-MAZ001-025-NYZ039>041-043-048>050-052>054-059>061- 064>066-083-084-VTZ013>015-131100- /O.CON.KALY.WC.Y.0007.150213T0500Z-150213T1700Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALBANY...TROY... HOOSICK FALLS...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 415 PM EST THU FEB 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST FRIDAY... * LOCATIONS...CENTRAL MOHAWK VALLEY...CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...MID HUDSON VALLEY...TACONICS... SOUTHERN VERMONT...THE BERKSHIRES AND NORTHWESTERN CONNECTICUT. * HAZARD TYPES...BITTERLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 15 TO 25 BELOW ZERO. * TIMING...LATE TONIGHT THROUGH FRIDAY MORNING. * IMPACTS....FROSTBITE AND HYPOTHERMIA ARE POSSIBLE FOR THOSE WITHOUT PROPER PROTECTION FROM THE COLD. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...WILL DROP TO ZERO TO 10 DEGREES BELOW ZERO BY EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HWJIV
164 WWUS41 KALY 130942 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 442 AM EST FRI FEB 13 2015 NYZ032-033-038-042-047-051-058-063-082-131700- /O.CON.KALY.WC.W.0004.000000T0000Z-150213T1700Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH...ALTAMONT... HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD 442 AM EST FRI FEB 13 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY... SCHOHARIE VALLEY...HELDERBERGS AND EASTERN CATSKILLS. * HAZARD TYPES...BRUTALLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 25 TO 40 DEGREES BELOW ZERO. * TIMING...THIS MORNING. * IMPACTS....FROSTBITE AND HYPOTHERMIA ARE POSSIBLE FOR THOSE WITHOUT PROPER PROTECTION FROM THE COLD. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...BETWEEN 5 AND 20 DEGREES BELOW ZERO EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ CTZ001-013-MAZ001-025-NYZ039>041-043-048>050-052>054-059>061- 064>066-083-084-VTZ013>015-131700- /O.CON.KALY.WC.Y.0007.000000T0000Z-150213T1700Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALBANY...TROY... HOOSICK FALLS...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 442 AM EST FRI FEB 13 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...CENTRAL MOHAWK VALLEY...CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...MID HUDSON VALLEY...TACONICS... SOUTHERN VERMONT...THE BERKSHIRES AND NORTHWESTERN CONNECTICUT. * HAZARD TYPES...BITTERLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 15 TO 25 BELOW ZERO. * TIMING...THIS MORNING. * IMPACTS....FROSTBITE AND HYPOTHERMIA ARE POSSIBLE FOR THOSE WITHOUT PROPER PROTECTION FROM THE COLD. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...BETWEEN ZERO TO 10 DEGREES BELOW ZERO EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
306 WWUS41 KALY 131710 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1210 PM EST FRI FEB 13 2015 NYZ032-033-038-042-047-051-058-063-082-131815- /O.EXP.KALY.WC.W.0004.000000T0000Z-150213T1700Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH...ALTAMONT... HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD 1210 PM EST FRI FEB 13 2015 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING WAS ALLOWED TO EXPIRE ACROSS THE ADIRONDACKS AND CATSKILLS...INCLUDING THE HELDERBERGS. WIND CHILL WARNINGS WERE STILL BELOW ZERO BUT NOT AS DANGEROUS AS BEFORE. IT WOULD STILL BE A GOOD IDEA TO WEAR LAYERS IF YOU HEAD OUT THIS AFTERNOON. $$ CTZ001-013-MAZ001-025-NYZ039>041-043-048>050-052>054-059>061- 064>066-083-084-VTZ013>015-131815- /O.EXP.KALY.WC.Y.0007.000000T0000Z-150213T1700Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALBANY...TROY... HOOSICK FALLS...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1210 PM EST FRI FEB 13 2015 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY FOR THE LAKE GEORGE SARATOGA REGION...GREATER CAPITAL REGION...MID HUDSON VALLEY...TACONICS AND ADJACENT WESTERN NEW ENGLAND. FOR THE REST OF THE AFTERNOON THE WIND CHILL VALUES WILL NOT BE AS DANGEROUSLY COLD...BUT STILL BELOW ZERO. IT WOULD STILL BE A GOOD IDEA TO BUNDLE UP IN LAYERS IF HEADING OUT THIS AFTERNOON. $$ HWJIV
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill warning went out at Feb 12, 12:46 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 12, 12:46 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1246 AM EST THU FEB 12 2015
.SYNOPSIS...
A FAST MOVING CLIPPER TYPE LOW PRESSURE SYSTEM WILL APPROACH FROM
SOUTHERN ONTARIO AND THE GREAT LAKES REGION TONIGHT...BRINGING
SNOW SHOWERS TO THE REGION INTO THURSDAY. ANOTHER FRIGID AIR MASS
WILL THEN BUILD BACK INTO THE REGION THURSDAY NIGHT INTO THE
UPCOMING WEEKEND...WITH THE POSSIBILITY OF SOME SNOW OR SNOW
SHOWERS ON SATURDAY WITH ANOTHER CLIPPER SYSTEM. THE COMBINATION
OF WIND AND VERY LOW TEMPERATURES WILL YIELD TO POTENTIALLY
DANGEROUS WIND CHILLS THURSDAY NIGHT...ESPECIALLY OVER THE HIGHER
TERRAIN TO THE WEST OF THE HUDSON VALLEY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RADAR SHOWING SOME SNOW SHOWERS AND FLURRIES TRACKING THROUGH THE
REGION. NOT ALL SEEN ON RADAR IS REACHING THE GROUND BECAUSE OF A
DRY LAYER AT LOW LEVELS...BUT ALL AREAS SHOULD SEE SOME SNOW
FLAKES THROUGH THE EARLY MORNING HOURS...WITH LIGHT DUSTINGS IN
SOME AREAS...MOST LIKELY IN HIGHER ELEVATIONS. JUST A FEW CHANGES
TO CHANCES FOR SNOW SHOWERS AND TEMPERATURES THROUGH THE EARLY
MORNING HOURS.
PREVIOUS DISCUSSION PROVIDES A FEW MORE DETAILS AND IS BELOW...
WEAK WARM ADVECTION/ISENTROPIC LIFT AND VORTICITY ADVECTION ARE
CONTRIBUTING TO THE LIGHT SNOW. THE BEST CHANCE FOR SNOW AND
ACCUMULATIONS WILL BE ACROSS THE WESTERN ADIRONDACKS AND WESTERN
MOHAWK VALLEY WHERE AN INCH OR SO OF SNOW IS EXPECTED OVERNIGHT.
TEMPERATURES WILL NOT BE AS COLD TONIGHT...GENERALLY IN THE TEENS
WITH SINGLE NUMBERS ACROSS SOUTHERN VERMONT. TEMPERATURES WILL
BECOME STEADY AND RISE A BIT BY DAYBREAK.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
WIND CHILL WATCH POSTED FOR THE CATSKILLS AND ADIRONDACKS (INCLUDING
ALL OF THE MOHAWK VALLEY) FROM THURSDAY MIDNIGHT TO FRIDAY NOON.
ON THURSDAY...THE AFOREMENTIONED CLIPPER SYSTEM WILL TRANSLATE EAST
INTO NORTHERN NYS AND NEW ENGLAND. IT STILL LOOKS AS IF A SECONDARY
LOW WILL DEVELOP SOUTH OF LONG ISLAND. MOISTURE WILL BE LIMITED
WITH THIS SYSTEM...AND THE ISENTROPIC LIFT WILL BE FAIRLY WEAK
ACROSS OUR REGION. ADDITIONAL ACCUMULATING SNOW WILL BE LIKELY
ACROSS THE HIGHER TERRAIN...ESPECIALLY TO THE EAST AND SOUTHEAST OF
THE HUDSON VALLEY WERE THE SHIELD OF SNOW ASSOCIATED WITH THE
SECONDARY LOW PRESSURE MIGHT BRUSH.
MEANWHILE...THE CLIPPER WILL DRAG AN ARCTIC COLD FRONT THROUGH THE
REGION FROM WEST TO EAST MIDDAY INTO THE AFTERNOON HOURS. IT WILL
TURN MUCH COLDER BEHIND THE FRONT...AND WINDIER TOO. WINDS COULD
GUST UP TO 35 MPH AT TIMES.
OVERALL LOOK FOR UP TO AN INCH IN MOST VALLEY AREAS ON
THURSDAY...CLOSER TO 2 INCHES NEAR SARATOGA...2-3 HIGHER TERRAIN AND
LITCHFIELD COUNTY.
HIGH TEMPERATURES ON THURSDAY WILL BE AROUND 30 IN MOST VALLEY
AREAS...20S HIGHER TERRAIN. TEMPERATURES WILL DROP INTO THE TEENS
AND LOWER IN OUR NORTHWESTERN ZONES BY LATE IN THE DAY WITH WIND
CHILLS DROPPING PRECIPITOUSLY TO BELOW ZERO.
THURSDAY NIGHT ANOTHER ROUND A VERY COLD ARCTIC AIR WILL BE POURING
IN ON GUSTY NORTHWEST WINDS. ACTUAL AIR TEMPERATURES WILL DROP TO
AROUND ZERO IN VALLEY AREAS...BUT 5 TO 20 BELOW BELOW ZERO ACROSS
THE HIGHER ELEVATIONS...WITH THE LOWEST READINGS IN THE ADIRONDACKS.
THE COMBINATION OF PERSISTENT 10 TO 20 MPH WINDS AND THE VERY LOW
TEMPERATURES COULD DRIVE WIND CHILL TEMPERATURES TO AS LOW AS 25 T0
40 BELOW ZERO ACROSS THE HIGHER TERRAIN TO THE WEST OF THE HUDSON
VALLEY. VALLEY AREAS AND ELEVATED TERRAIN TO THE EAST OF THE HUDSON
VALLEY WILL LIKELY NOT REACH WIND CHILL WARNING LEVELS...BUT COULD
REACH ADVISORY LEVELS SO NO ACTION YET ON THESE AREAS...EXCEPT IN
OUR HAZARDOUS WEATHER OUTLOOK.
SNOW SHOWERS ON THURSDAY NIGHT WILL LINGER MAINLY TO THE EAST OF THE
HUDSON VALLEY WHERE ADDITIONAL INCH OR SO OF SNOW COULD FALL.
OTHERWISE IT WILL BE DRY WITH GRADUAL CLEARING.
FRIDAY WILL START OUT EXTREMELY COLD AND END UP NOT MUCH BETTER.
DESPITE A GOOD DEAL OF PROJECTED SUNSHINE...HIGH READINGS ON FRIDAY
WILL REMAIN AT OR BELOW ZERO ACROSS MOST OF THE ELEVATED
TERRAIN...SINGLE NUMBERS IN THE VALLEYS...EXCEPT 10 TO 15 TO THE LEE
OF THE CATSKILLS...INCLUDING THE MID HUDSON VALLEY AND
LOWER LITCHFIELD COUNTY.
FRIDAY NIGHT...OVERNIGHT LOWS WILL BE TRICKY TO FORECAST. HIGH
PRESSURE WILL CREST OVER THE REGION SO THE WIND WILL BECOME LIGHT OR
CALM. CLOUDS WILL EVENTUALLY INCREASE AHEAD OF THE NEXT STRONGER
LOOKING CLIPPER. DEPENDING ON HOW FAST THESE CLOUDS COME IN WILL
DETERMINE HOW LOW TEMPERATURES WILL GO. THE LONGER THE CLOUDS TAKE
TO MOVE IN THE LOWER TEMPERATURES WILL GO. FOR NOW...LEANED ON THE
COLDER SIDE OF GUIDANCE (SLOWER ARRIVAL OF CLOUDS) WHICH WILL MEAN
LOWS SHOULD DROP TO 5 TO 10 BELOW ZERO ALBANY SOUTHWARD...10 TO 25
BELOW ZERO OUTLYING AREAS...AND ALL REGIONS NORTH OF THE CAPITAL
REGION.
SATURDAY...THE NEXT CLIPPER ARRIVES AND ONCE AGAIN...IT LOOKS AS IF
ENERGY FROM THE SYSTEM WILL TRANSFER TO ANOTHER STORM SOUTHEAST OF
LONG ISLAND. IF THE SECONDARY LOW FORMS MORE QUICKLY...STEADY SNOW
COULD IMPACT MUCH OF OUR REGION...BUT RIGHT NOW OUR THINKING IS THAT
ANY STEADY SNOW WILL LIMITED TO ADJACENT WESTERN NEW ENGLAND WITH
LIGHTER SNOW SHOWERS ACROSS THE REMAINDER OF THE REGION. EITHER
WAY...IT WILL TURN WINDY ONCE AGAIN WITH ANOTHER INCREDIBLY FRIGID
AIRMASS BUILDING IN BY SUNDAY NIGHT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
BITTERLY COLD WITH DANGEROUSLY COLD WIND CHILLS THROUGH THE
HOLIDAY WEEKEND WITH TEMPERATURES EXPECTED TO MODERATE AS WE HEAD
INTO THE MIDDLE OF THE WEEK...BUT REMAIN BELOW NORMAL. AS FOR
SNOWFALL...ANOTHER ROUND IS EXPECTED SATURDAY NIGHT WITH THE NEXT
CHANCES COMING MID WEEK.
WIND CHILL HEALDINES WILL BE NEEDED FROM SATURDAY NIGHT THROUGH MONDAY MORNING.
THE COLDEST TIME WILL BE SUNDAY NIGHT INTO MONDAY WHEN LOW TEMPERATURES ARE
EXPECTED TO BE GENERALLY FROM AROUND 10 TO 20 DEGREES BELOW ZERO. WHEN YOU ADD
THE AFFECTS OF THE WIND...WIND CHILL VALUES OF 25 TO 45 DEGREES
BELOW ZERO ARE ANTICIPATED.
A VIGOROUS SHORT WAVE WILL DIVE SOUTHEAST OUT OF CANADA SATURDAY DEEPENING
THE LONGWAVE TROUGH OVER THE EASTERN UNITED STATES AND CUTTING OFF AN UPPER LOW.
THIS WILL RESULT IN A LOW PRESSURE SYSTEM TRACKING ACROSS THE REGION SATURDAY TO
STRENGTHEN OFF THE NEW ENGLAND COAST SATURDAY NIGHT INTO SUNDAY. A WIDESPREAD
SNOWFALL IS EXPECTED. AT THIS TIME...IT APPEARS A LIGHT TO MODERATE SNOWFALL
SHOULD OCCUR.
IN THE WAKE OF THIS SYSTEM AS ANOTHER SHOT OF BITTERLY COLD AIR WILL BE USHERED
IN...SOME OF THE COLDEST AIR OF THE WINTER. TO MAKE MATTERS WORSE WE WILL HAVE
A TIGHT PRESSURE GRADIENT ACROSS THE REGION BETWEEN DEPARTING DEEPENING LOW
PRESSURE SYSTEM AND AN ADVANCING RIDGE. THE COMBINATION OF THE BITTERLY COLD
AIRMASS AND WINDS WILL RESULT IN DANGEROUSLY COLD TO LIFE
THREATENING WIND CHILLS.
THE RIDGE IS EXPECTED TO QUICKLY MOVE ACROSS THE REGION MONDAY NIGHT AND TUESDAY
RESULTING IN FAIR WEATHER WITH MODERATING TEMPERATURES...BUT STILL BELOW NORMAL.
ANOTHER LOW PRESSURE SYSTEM APPROACHES FROM THE DEEP SOUTH BRINGING WARM
ADVECTION PRECIPITATION TO THE REGION FOR THE MID WEEK PERIOD.
TUESDAY. HIGHS IN THE TEENS AND 20S TUESDAY AND WEDNESDAY.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A CLIPPER TYPE SYSTEM WILL TRACK EAST ACROSS NORTHERN NY AND NEW
ENGLAND OVERNIGHT INTO THURSDAY. A COLD FRONT ASSOCIATED WITH THIS
SYSTEM WILL TRACK EAST/SOUTHEAST ACROSS THE TAF SITES THIS
AFTERNOON. SEVERAL BANDS OF SNOW SHOWERS WILL PASS ACROSS THE TAF
SITES THROUGH AT LEAST MID MORNING...WITH SCATTERED SNOW SHOWERS
AND A POSSIBLE HEAVIER SQUALL POSSIBLE DURING THE AFTERNOON AS THE
FRONT PASSES.
VFR CONDITIONS MAY INTERMITTENTLY LOWER INTO MVFR FOR VSBY THROUGH
08Z/THU AS THE INITIAL BANDS OF SNOW SHOWERS MOVE THROUGH. A
PERIOD OF IFR COULD OCCUR AT KPSF...WHICH AT A HIGHER
ELEVATION...WILL BE MORE PRONE TO LOWER VSBYS.
MAINLY MVFR CONDITIONS ARE THEN EXPECTED FROM AROUND 10Z/THU
THROUGH AT LEAST 15Z/THU...WITH SNOW SHOWERS MORE WIDESPREAD AND
CIGS LOWER DURING THIS TIME. IT IS POSSIBLE THAT A FEW PERIODS OF
IFR VSBYS OCCUR DURING THIS TIME...ESP AT KPSF. THEN...MVFR
CONDITIONS SHOULD IMPROVE TO VFR BY LATE AFTERNOON/EARLY
EVENING...LAST OCCURRING AT KPSF.
WINDS WILL BE LIGHT/VARIABLE THROUGH DAYBREAK...EXCEPT BECOMING
SOUTH AT KALB AT 5-10 KT. WINDS WILL TREND INTO THE
SOUTHWEST...THEN WEST BY LATE MORNING AT 5-10 KT. WINDS WILL THEN
SHIFT INTO THE WEST TO NORTHWEST AS THE FRONT PASSES AND INCREASE
TO 8-12 KT THIS AFTERNOON...AND MAY INCREASE A BIT MORE EARLY
TONIGHT. SOME GUSTS OF 25-30 KT WILL BE POSSIBLE AT KALB AND
KPSF...ESP AROUND AND AFTER SUNSET...WITH 20-25 KT GUSTS POSSIBLE
ELSEWHERE.
OUTLOOK...
THU: HIGH OPERATIONAL IMPACT. SHSN LIKELY.
THU NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN IN THE EVNG.
FRI-FRI NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SAT-SAT NIGHT: MODERATE OPERATIONAL IMPACT. CHC SHSN.
SUN: LOW OPERATIONAL IMPACT. SLIGHT CHC SHSN.
SUN NIGHT-MON: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.HYDROLOGY...
MUCH BELOW NORMAL TEMPERATURES WILL BE THE GENERAL
RULE WHICH WILL ALLOW ICE TO CONTINUE TO THICKEN ON RIVERS...STREAMS
CREEKS...LAKES AND OTHER BODIES OF WATER.
THERE WILL BE THREAT OF MAINLY LIGHT SNOW LATE TONIGHT INTO THURSDAY
EVENING. SOME NOW MAY ALSO MOVE IN AGAIN SATURDAY NIGHT INTO SUNDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WIND CHILL WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
NYZ032-033-038-042-047-051-058-063-082.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...HWJIV
NEAR TERM...IAA/HWJIV/NAS
SHORT TERM...HWJIV
LONG TERM...IAA
AVIATION...IAA/KL
HYDROLOGY...HWJIV/KL/WASULAHazardous weather outlook, Feb 11, 5:27 PM EST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 527 PM EST WED FEB 11 2015 NYZ032-033-038-042-047-051-058-063-082-121200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON- 527 PM EST WED FEB 11 2015 ...WIND CHILL WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS...CATSKILLS AND HELDERBERGS OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. THERE IS THE POTENTIAL FOR MODERATE SNOWFALL ACROSS THE REGION SATURDAY INTO SATURDAY NIGHT. THEN MORE DANGEROUS WIND CHILLS ARE POSSIBLE SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ039>041-043-048>050-052>054-059>061-064>066- 083-084-VTZ013>015-121200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 527 PM EST WED FEB 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE HUDSON AND MOHAWK VALLEYS AND TACONICS OF EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIND CHILLS COULD REACH WIND CHILL ADVISORY LEVELS THURSDAY NIGHT INTO FRIDAY MORNING. WIND CHILL ADVISORIES MIGHT BE ISSUED. MODERATE SNOWFALL IS POSSIBLE SATURDAY INTO SATURDAY NIGHT. THEN...MORE DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:33 AM EST | Wind Chill Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Montgomery and 6 more | 32 hr |
Nearby
Wind Chill Warnings in New York, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.